To make a long story short, in June they found a prolonged (530 ms) QTc during a stress test, and like 470-480 on normal ECG. Because I was going to Vancouver in 4 days (for 6 months), they decided to examine this in January. In Vancouver I became dizzy during exercise, I emailed my cardiologist and he advised me Beta blockers (metoprolol 50 mg). They worked good for the first two months but then I felt dizzy again and got palpitations during exercise. I had a holter monitor with me for 24 hours to see if they could 'catch' the problem.
I just got the results, and there were no significant problems (arrhythmia's), I asked the GP if there was any prolonged QT time, he looked 2 seconds and said no, he said I could stop with the beta blockers. I took it home, so I could show it to my cardiologist in Holland. I looked at the results and they did not measured the QT time??? I tried to do it, it is not that hard and I found an average QT time of 504 ms, but I might made a mistake. I also had a tachycardia ( I was watching TV) of 162 that looked funny (The T-wave never comes down and goes over in the P wave,it looks like the T wave has mutiple peaks, there is a picture in the normal heart rhythm forum). What was remarkable for me was that the QT time did not shorten with a faster heart rate.
My father died in a car accident, nobody knows how it happend. His mom and sister faint a lot and my brother was diagnosed with epilepsy when he was young, he fainted in bath, no unexplained deaths in the family as far as I know of. I (26 yr) get dizzy/ palpitations/ chest pain when I'm startled, when I swim under water, with exercise.
So my questions are: should I stop taking the beta blockers, and is the funny looking strip because of movement or another artefact?
I'm going home in 4 weeks and for an appointment with an EP that is to fast.
I can't advise you on medications -- that crosses legal boundaries that I cannot do.
There are several concerning aspects to your history:
QTc doesn't shorten with exercise
arrhythmia on monitor
syncope with exercise
family history of seizures, etc.
I would pay very close attention to a patient with those characteristics in my clinic.
I would probably do genetic testing.
I would advise against strenuous exercise.
I would continue the beta blocker.
This is not advise for you because I cannot do that, but this is how I would approach a patient in clinic.
Qt intervals are very difficult to interpret. It is best to see a specialist as soon as possible. I hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.